Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Curious about Atripla
Jun 24, 2008

I am a 31 y/o latin male diagnosticated with HIV 7 months ago. I am been + for 3-5 years more or less and I started my firts treatment 7 months ago with reyataz, trubada en norvir. This combination worked woog cause my virus loar were down fast ( started with 40,000 and after 6 months 70 vl).

But my CD4 didnt grew up a los, I have nos 450 but the % is just 15%. My doctor say that maybe I need to change mu tratment and now I am going to start tonight Atripla.

I am consern about the lipo.... or the lost of facial muscular mass. Atripla can cause it?

Response from Dr. Pierone

It seems like a questionable proposition to change an antiretroviral regimen because of a perceived delay in CD4+ lymphocyte count recovery. Patience is a virtue in this situation because the pace of immune recovery varies quite a bit. Moreover, there is no data that suggest Atripla will lead to a more robust CD4+ lymphocyte count increase as compared with the regimen you are on.

That said, Atripla is arguably the best starting cocktail for HIV infection and should work fine. The risk of developing lipoatrophy with Atripla is roughly the same as your current regimen.

I hope this information helps and best of luck!



Previous
Thank you for the reply . . . however. . .
Next
Thin Face

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement